A Caltech Library Service

Efficient Algorithms for Computing Disjoint QoS Paths

Orda, Ariel and Sprintson, Alexander (2004) Efficient Algorithms for Computing Disjoint QoS Paths. In: IEEE INFOCOM 2004: The Conference on Computer Communications. IEEE INFOCOM Series. IEEE , Piscataway, NJ, pp. 727-738. ISBN 0-7803-8355-9

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Networks are expected to meet a growing volume of requirements imposed by new applications such as multimedia streaming and video conferencing. Two essential requirements are support of Quality of Service (QoS) and resilience to failures. In order to satisfy these requirements, a common approach is to use two disjoint paths between the source and the destination nodes, the first serving as a primary path and the second as a restoration path. Such approach, referred to as path restoration, has several advantages, the major one being the ability to switch promptly from one path to another in the event of a failure. A major issue in this context is how to identify two paths that satisfy the QoS constraints imposed by network applications. Since network resources, e.g., bandwidth, are allocated along both primary and restoration paths, we need to consider also the overall network performance. Accordingly, in this paper we study the fundamental problem of finding two disjoint paths that satisfy the QoS constraints at minimum cost. We present approximation algorithms with provable performance guarantees for this fundamental network problem.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Additional Information:© 2004 IEEE. Issue Date: 7-11 March 2004; Date of Current Version: 22 November 2004.
Subject Keywords:Routing; Restoration; Disjoint Paths; Quality of Service
Other Numbering System:
Other Numbering System NameOther Numbering System ID
INSPEC Accession Number8369682
Record Number:CaltechAUTHORS:20110920-115415878
Persistent URL:
Official Citation:Orda, A.; Sprintson, A.; , "Efficient algorithms for computing disjoint QoS paths," INFOCOM 2004. Twenty-third AnnualJoint Conference of the IEEE Computer and Communications Societies , vol.1, no., pp. 4 vol. (xxxv+2866), 7-11 March 2004 doi: 10.1109/INFCOM.2004.1354543
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:25370
Deposited By: Jason Perez
Deposited On:20 Sep 2011 20:44
Last Modified:20 Sep 2011 20:44

Repository Staff Only: item control page